In my previous post about “feeling your thyroid medicine in an hour” George assumed that I meant feeling good. He also said you may be feeling a “placebo effect”. The feelings I have are far from a good feeling! In an hour after I take the Synthroid, I get shortness of breath, nausea, diarrhea, muscle aching, a low grade fever and trembling and shaking. Basically flu like symptoms. This has happened from the very first day I started taking the Synthroid 5 years ago. The doctors said it was just a matter of adjustment and then said I needed a second treatment of I131(which I had), however, it’s still going on.
I just found out information that I wish I had been told in the beginning. In the U.S. Pharmacopeia DI, page 2854, in the 1998 edition, it says under Patient Consultation, before using this medication, conditions affecting use, especially “allergy to thyroid hormones” along with other conditions. You can find this book at your local medical library. This isn’t new information, it’s been in there for awhile. When I asked a doctor about this, he said it was just a disclaimer and not to believe it. I spoke with the people at the U.S. Pharmacopeia and they said it is not a disclaimer. All information they put in their book is approved by an advisory panel of medical experts. Two of the people on this panel are David Cooper and Betty Dong.
One doctor said it would have to be from the dyes or inactive ingredients and not the T4 itself. But if I have tried the white pills and the different brands that have different inactive ingredients, then would that not make you think that it’s from the T4? And believe me, it’s not a placebo effect!